Short Single Axioms for Boolean Algebra

TitleShort Single Axioms for Boolean Algebra
Publication TypeReport
Year of Publication2000
AuthorsMcCune, W, Veroff, R, Fitelson, B, Harris, K, Feist, A, Wos, L
Series TitleJ. Automated Reasoning
Pagination1-16
Date Published09/2000
Other NumbersANL/MCS-P848-1000
Abstract

We present short single equational axioms for Boolean algebra in terms of disjunction and negation and in terms of the Sheffer stroke. Previously known single axioms for these theories are much longer than the ones we present. We show that there is no shorter axiom in terms of the Sheffer stroke. Automated deduction techniques were used in several parts of the work.

PDFhttp://www.mcs.anl.gov/papers/P848.pdf